Can Propecia Affect Healing Nose After Rhinoplasty?

I'm a 31 year old male who just had open rhinoplasty about one month ago to remove dorsal hump and reinforce/lift the tip. I have been taking propecia to prevent hair loss for about 1 month prior to surgery and since surgery.

I was wondering if propecia or DHT inhibiting drugs can effect swelling or healing in the nose? I don't seem to have any side effects from the propecia, but my nose is still extremely swollen and my doc says I look like I'm one of the lucky ones that retain swelling more than usual. Should I stop taking propecia or will it be a non-factor?

Doctor Answers (3)

No, Propecia does not affect the edema or swelling after a rhinoplasty.

+1

No, Propecia does not affect the edema or swelling after a rhinoplasty.  Generally speaking, it takes about two months for eighty percent of the swelling to dissipate after rhinoplasty. 


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 55 reviews

No, you should continue taking it

+1

I have never seen Propecia cause swelling post rhinoplasty. Your skin above the tip is swollen and this is normal at this time. I don't use steroid injections for a few months and only if I think it is supratip swelling and not a low tip. If after 6 months you have a similar look, I would seek out an experienced revision rhinoplasty specialist to further project your tip.

Toby Mayer, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

Propecia and Rhinoplasty Swelling

+1

On profile, your nose has a slight polly beak look. If the tip and supratip are still swollen then the profile at the end may turn out well!

I am not aware of interactions between Propecia and postoperative swelling but everything is possible especially if the hormonal balance is altered. I guess it would not hurt to stop it for a week or so to see if there are significant changes in swelling.

Frank P. Fechner, MD
Worcester Facial Plastic Surgeon
4.5 out of 5 stars 24 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.